MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event Serious Injury
Event or Problem Description
Report from a facility on (b)(6) 2024 indicated that following an implantable collamer lens (icl) implantation procedure, tass was diagnosed in the patient's right eye (od).The lioli injector delivery system was used.Additional information stated patient va was 20/15 and was happy and well.The reporter stated that the surgeon thought most likely cause was the sterilization process likely with the manipulator.The latest information obtained on (b)(6) 2024 indicated the patient is doing better and no explant was needed.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.A review of the device labeling was completed.Ocular inflammation is identified in the labeling as a known potential adverse event following icl implantation.The evo/evo+ icl directions for use (dfu) states under adverse events: as with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection and iritis.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.Improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass.This was confirmed by the obtained information of both surgeons thinking the internal sterilization process was impacted and likely the reusable manipulator contributed.Status of both patients improved with lens remaining implanted.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - report from a facility on 12-july-2024 indicated that following an implantable collamer lens (icl) implantation procedure, tass was diagnosed in the patient's right eye (od).The lioli injector delivery system was used.The reporter stated that the surgeon thought most likely cause was the sterilization process likely with the manipulator.There is internal investigation of facility sterilization methods since a new person was performing the process.The latest information obtained on 18-july-2024 indicated the patient is doing better and no explant was needed.If additional information is received a supplemental medwatch report will be submitted.Claim# (b)(4).
 
Additional Manufacturer Narrative
H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr
suite 210
monrovia, CA 91016
6263037902
MDR Report Key19929841
Report Number2023826-2024-03367
Device Sequence Number12797157
Product Code MTA
UDI-Device Identifier00840311300969
UDI-Public00840311300969
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberVICM5 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/04/2024
11/17/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/18/2024
11/20/2024
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown